Learn how to use Mayo Clinic Connect
Request an Appointment
Hi, I am type 1 diabetic on Insulin and i started on Glucophage but since i started i am experiencing high blood glucose levels. Is this common?
Interested in more discussions like this? Go to the Diabetes & Endocrine System group.
Iman, welcome to Connect. I’m surprised that you were prescribed Glucophage (metformin) as you are type 1 and on insulin. According to the Mayo Clinic website (http://mayocl.in/2dFoddQ), metformin does not help patients who have insulin-dependent or type 1 diabetes because they cannot produce insulin from their pancreas gland. Their blood glucose is best controlled by insulin injections.
I suggest you ask your doctor why you were prescribed metformin. Can you let us know the answer?
Hello Colleen and thanks for your help, actually my doctor has prescribed this for me with the insulin as a way to better control and slightly lose weight. So far it is not helping at all
so i am on my normal insulin shots but added the metformin also but since i added this my glucose levels are getting higher which is really confusing me.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In